MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK TOTAL KNEE SYSTEM; GMK-SPHERE FEM COMPONENT CEMENTED TINBN COATED 2+L

MEDACTA INTERNATIONAL SA GMK TOTAL KNEE SYSTEM; GMK-SPHERE FEM COMPONENT CEMENTED TINBN COATED 2+L
Model Number 02.12.0722L
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Medical device site infection (4845)
Date of Event 04/22/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch reviews performed on 21 may 2026: gmk-sphere 02.12.0722l gmk-sphere fem component cemented tinbn coated 2+l (k202684) lot: 2411339: (b)(4) items manufactured and released on 17-oct-2024.Expiration date: 29-sep-2029.No anomalies found related to the problem.To date, 16 items of the same lot have been sold with no similar reported event during the period of review.Gmk-sphere 02.12.0212fl gmk-sphere tibial insert - flex s2l - 12 mm (k121416) lot: 2430367: (b)(4) items manufactured and released on 10-sep-2024.Expiration date: 25-nov-2029.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Gmk-sphere 02.07.2802l fixed tibial tray size 2 l - tinbn coating (k202684) lot: 2413838: (b)(4) items manufactured and released on 18-nov-2024.Expiration date: 31-oct-2029.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Root cause: infection is a known possible complication of any surgery.Although no root cause can be established, there is no indication that any issue with the device may have caused or contributed to the event, and the document review does not indicate any potential manufacturing related cause.
 
Event or Problem Description
Revision surgery for infection at about 7 months from the primary.Femur, tibia, liner revised successfully and spacer implanted.The patella implant was not revised.The patient had pain, and there was a suspected loosening, so the revision was performed for this reason, but when the knee was opened, an infection was recognized, and no devices looseing was detected.

Brand Name
GMK TOTAL KNEE SYSTEM
Common Device Name
GMK-SPHERE FEM COMPONENT CEMENTED TINBN COATED 2+L
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key25242305
Report Number3005180920-2026-00447
Device Sequence Number9490540
Product Code JWH
UDI-Device Identifier07630040711524
UDI-Public07630040711524
Combination Product (Y/N)N
PMA/510(K) Number
K202684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.12.0722L
Device Lot Number2411339
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2026
Initial Report FDA Received Date05/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite